Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Can a person bleed taking coumadin with a INR of 2.4?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5178 Questions
can a person bleed taking coumadin with a INR of 2.4?
Posted Mon, 30 Sep 2013 in General Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:

Detailed Answer:
Hi and thank you so much for this query.

Yes, you can bleed while taking coumadin with an INR of 2.4.

The normal INR is 1. When put on Coumadin, we try to raise the INR value so as to make clotting more difficult to prevent thrombo-embolic(clotting disorders) disorders in persons with risk factors(Mitral valve stenosis in your case). By so doing, it also increases the chances of bleeding. However, we try to keep a balance between the risk we run and the benefits of treatment.

If you have any bleeding right now, please contact your doctor. He would take active measures and control this right away. Also, ask him what the target INR goal is for you(normally 2.5 for persons with mitral stenosis).

I hope this answers your query fully.
I wish you well.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor